Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 12, NWS New Orleans, LA

March 4, 2008Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this river flood warning at Mar 4, 2008, 9:26 AM CST for Pike County, Walthall County, Mississippi. It took effect at Mar 5, 2008, 6:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 9:26 AM CST (15:26 UTC)
In effect from
Mar 5, 2008, 6:00 AM CST
Expired
Mar 6, 2008, 9:59 AM CST
In force
28 hr
Issued by
NWS New Orleans, LA
Flood severity
Moderate

Counties Pike County, MS, Walthall County, MS

The river

Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 14.31 ft at Mar 6, 2008, 5:00 AM CST.

actionminormoderate5101503/0403/0503/0603/07
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 4:00 AM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Mar 4, 4:00 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CST TUE MAR 4 2008

.DISCUSSION...
MUCH MORE TRANQUIL WEATHER WILL RETURN TO THE FORECAST AREA TODAY
IN THE WAKE OF A COLD FRONT PUSHING EAST OF THE AREA EARLY THIS
MORNING THAT BROUGHT WIDESPREAD CONVECTION OVERNIGHT. ISOLATED
SHOWERS OVER THE EASTERN COASTAL WATERS AND OVER JACKSON COUNTY
SHOULD END BY DAYBREAK OR SHORTLY THEREAFTER. SOUTHERN STREAM MID/UPPER
LEVEL LOW/TROUGH OVER THE LOWER MISSISSIPPI VALLEY EARLY THIS
MORNING WILL MOVE QUICKLY OFF TO THE NORTHEAST TODAY. WRAP AROUND
CLOUDS EXTENDING BACK INTO NORTHEAST AND EAST CENTRAL TEXAS WILL
PERSIST ACROSS MOST OF THE AREA THIS MORNING..ALTHOUGH WESTERN
ZONES MAY BREAK OUT. CLEARING SHOULD TAKE PLACE ACROSS THE ENTIRE
FORECAST AREA THIS AFTERNOON. DESPITE THE COLD AIR ADVECTION TODAY...
EXPECT SUNSHINE THIS AFTERNOON WILL BOOST TEMPERATURES ABOVE
FORECAST GUIDANCE VALUES. COOL CONDITIONS ARE EXPECTED TONIGHT
WITH MINIMUMS POSSIBLY APPROACHING FREEZING ACROSS THE NORTHERN
ZONES AS SURFACE HIGH PRESSURE SHIFTS EAST ACROSS THE AREA. RETURN
FLOW WILL COMMENCE WEDNESDAY AHEAD OF A BROAD AND DEEP UPPER
TROUGH THAT WILL DEVELOP OVER THE CENTRAL AND EASTERN CONUS DURING
THE LAST HALF OF THE WORK WEEK. NUMERICAL MODELS STILL DIFFER
SOMEWHAT WITH THE EXACT EVOLUTION AND TIMING OF THIS TROUGH AND
THE RESULTING CYCLOGENESIS FORECAST OVER THE GULF OF MEXICO. AT
THIS TIME...WE EXPECT RAIN CHANCES TO BE ON THE INCREASE FROM LATE
THURSDAY INTO FRIDAY MORNING WITH WINDS INCREASING TO SMALL CRAFT
ADVISORY CONDITIONS OVER THE GULF COASTAL WATERS AS THE
AFOREMENTIONED SURFACE LOW TRAVERSES THE NORTHERN GULF. AFTER THIS
UPPER TROUGH SHIFTS OFF TO THE EAST...A BASICALLY ZONAL FLOW
PATTERN WILL DEVELOP ACROSS THE SOUTHERN STATES BY THE END OF THE
WEEKEND AND PREVAIL INTO EARLY NEXT WEEK WITH DRY CONDITIONS EXPECTED.

&&

.AVIATION...
GENERALLY MVFR CONDITIONS EXPECTED THIS MORNING WITH A RETURN TO VFR
CONDITIONS BY THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL RESULT
IN ANOTHER DAY OF GUSTY WINDS...BUT AS THE GRADIENT RELAXES
TONIGHT...WINDS SHOULD BEGIN TO CALM.

&&

.MARINE...
HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. A TIGHT PRESSURE
GRADIENT WILL KEEP WINDS ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH
THIS AFTERNOON. AS THE GRADIENT RELAXES TONIGHT...WINDS ARE EXPECTED
TO CALM BELOW ADVISORY CRITERIA. THE SURFACE HIGH WILL BEGIN TO
SLIDE EASTWARD WEDNESDAY NIGHT AS ANOTHER COLD FRONT DIVES
SOUTHWARD TOWARD THE COASTAL WATERS FROM THE PLAINS STATES. THE
FRONT WILL MOVE THROUGH THE COASTAL WATERS ON FRIDAY AND SMALL
CRAFT ADVISORIES MAY BE NECESSARY BEHIND THE FRONT AS A STRONG
HIGH PRESSURE BUILDS INTO THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  34  66  42 /  10   0   0  10
BTR  57  35  67  43 /  10   0   0  10
MSY  59  39  67  46 /  10   0   0  10
GPT  58  34  64  44 /  10   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ530.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ550-
     555-570-575.

MS...NONE.
GM...     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ555-
     570-575.

&&

11
Hazardous weather outlook, Mar 4, 4:10 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CST TUE MAR 4 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-041800-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
410 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE GULF COASTAL
WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS AS STRONG OFFSHORE FLOW
OF 20 TO 25 KNOTS PREVAILS IN THE WAKE OF A COLD FRONT. THE WINDS
WILL DIMINISH TONIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE OUTER GULF
COASTAL WATERS THURSDAY NIGHT AND PREVAIL INTO SATURDAY AS AN AREA
OF LOW PRESSURE DEVELOPS OVER THE NORTHERN GULF OF MEXICO AND MOVES
EAST TOWARD FLORIDA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana57 min
Mar 3, 7:03 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana57 min
Mar 3, 8:33 PM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington42 min
Mar 3, 9:09 PM CSTSevere Thunderstorm WarningLIXWashington66 min
Mar 3, 9:51 PM CSTSpecial Marine WarningLIX114 min
Mar 3, 10:23 PM CSTSevere Thunderstorm WarningLIXWashington67 min
Mar 3, 10:58 PM CSTSpecial Marine WarningLIX2 hr
Mar 4, 12:20 AM CSTSpecial Marine WarningLIX40 min
Mar 4, 12:56 AM CSTSpecial Marine WarningLIX94 min
Mar 4, 9:26 AM CSTRiver Flood WarningLIXSaint Tammany49 hr
Mar 3, 6:25 PM CSTSevere Thunderstorm WarningLIXWilkinson65 min
Mar 3, 8:12 PM CSTTornado WarningLIXAmite, Pike33 min
Mar 3, 9:15 PM CSTTornado WarningLIXWalthall20 min
Mar 4, 12:24 AM CSTTornado WarningLIXHarrison36 min

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.